advertisement
Question
Posted by: LVD | 2007/03/01

Contraception & weight gain

I would like to know if there is any merit in the claim that the 3 month injection causes weight gain? And if so, what substance in depot causes it? (The injection is called "depo")

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear LVD
It is a fact that some women go gain weight when they ues hormones for contraception (the pill, injection, depo, etc), while others tend to lose weight. This is an individual reaction. The components that cause the weight gain are the female hormones. If you find that you are gaining weight with depo then discuss this with the prescribing dr, because it may be possible to change over to another type of contraception that does not cause you to gain weight.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement